Alert archive / Washington / Winter Storm Warnings in 2021
Winter Storm Warning 11, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Feb 24, 2021, 2:48 PM PST. It took effect at Feb 25, 2021, 2:00 AM PST. It was in force for 47 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2021, 2:48 PM PST (22:48 UTC)
- In effect from
- Feb 25, 2021, 2:00 AM PST
- Expired
- Feb 27, 2021, 1:00 AM PST
- In force
- 47 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
433 WWUS46 KSEW 242248 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 248 PM PST Wed Feb 24 2021 WAZ567>569-251200- /O.UPG.KSEW.WS.A.0005.210225T0600Z-210227T0600Z/ /O.NEW.KSEW.WS.W.0011.210225T1000Z-210227T0600Z/ Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- including Concrete, Hamilton, Lyman, Maple Falls, Deming, Newhalem, Darrington, Baring, Stevens Pass, Skykomish, Snoqualmie Pass, Morton, Ashford, Packwood, Randle, Paradise, and Longmire 248 PM PST Wed Feb 24 2021 ...WINTER STORM WARNING IN EFFECT FROM 2 AM THURSDAY TO 10 PM PST FRIDAY ABOVE 2000 FEET... * WHAT...Heavy snow expected above 2000 feet. Windy conditions with reduced visibility in blowing snow at times. Total snow accumulations of 1 to 3 feet in the passes. * WHERE...Cascade mountains including the Mount Baker Ski Area, Stevens and Snoqualmie Pass, and Mount Rainier National Park. * WHEN...From 2 AM Thursday to 10 PM PST Friday. * IMPACTS...Travel could be very difficult at times. * ADDITIONAL DETAILS...Expect winter driving conditions across the passes with delays possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest road conditions in Washington state, call 5 1 1. && $$ WAZ513-251200- /O.CON.KSEW.WW.Y.0019.210225T0600Z-210226T1800Z/ Olympics- including Hurricane Ridge 248 PM PST Wed Feb 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY ABOVE 2000 FEET... * WHAT...Snow expected above 2000 feet. Total snow accumulations of 8 to 20 inches possible with windy conditions at times with reduced visibility in blowing snow. * WHERE...Olympic mountains and valleys, including Hurricane Ridge. * WHEN...From 10 PM this evening to 10 AM PST Friday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest road conditions in Washington state, call 5 1 1. && $$ www.weather.gov/seattle
5 follow-up statements
136 WWUS46 KSEW 251138 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 338 AM PST Thu Feb 25 2021 WAZ567>569-260000- /O.CON.KSEW.WS.W.0011.000000T0000Z-210227T0600Z/ Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- including Concrete, Hamilton, Lyman, Maple Falls, Deming, Newhalem, Darrington, Baring, Stevens Pass, Skykomish, Snoqualmie Pass, Morton, Ashford, Packwood, Randle, Paradise, and Longmire 338 AM PST Thu Feb 25 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY ABOVE 2000 FEET... * WHAT...Heavy snow expected above 2000 feet. Windy conditions with reduced visibility in blowing snow at times. Total snow accumulations of 1 to 3 and a half feet in the passes. * WHERE...Cascade mountains including the Mount Baker Ski Area, Stevens and Snoqualmie Pass, and Mount Rainier National Park. * WHEN...From 2 AM Thursday to 10 PM PST Friday. * IMPACTS...Travel will be very difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest road conditions in Washington state, call 5 1 1. && $$ WAZ513-260000- /O.CON.KSEW.WW.Y.0019.000000T0000Z-210226T1800Z/ Olympics- including Hurricane Ridge 338 AM PST Thu Feb 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY ABOVE 2000 FEET... * WHAT...Snow expected above 2000 feet. Total snow accumulations of 8 to 12 inches possible with windy conditions at times with reduced visibility in blowing snow. * WHERE...Olympic mountains and valleys, including Hurricane Ridge. * WHEN...From 10 PM this evening to 10 AM PST Friday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest road conditions in Washington state, call 5 1 1. && $$ www.weather.gov/seattle
513 WWUS46 KSEW 252243 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 243 PM PST Thu Feb 25 2021 WAZ567>569-261200- /O.CON.KSEW.WS.W.0011.000000T0000Z-210227T0600Z/ Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- including Concrete, Hamilton, Lyman, Maple Falls, Deming, Newhalem, Darrington, Baring, Stevens Pass, Skykomish, Snoqualmie Pass, Morton, Ashford, Packwood, Randle, Paradise, and Longmire 243 PM PST Thu Feb 25 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY ABOVE 2000 FEET... * WHAT...Heavy snow expected above 2000 feet. Windy conditions with reduced visibility in blowing snow at times. Total snow accumulations of 1 to 3 feet. * WHERE...Cascade mountains including the Mount Baker Ski Area, Stevens and Snoqualmie Pass, and Mount Rainier National Park. * WHEN...From 2 AM Thursday to 10 PM PST Friday. * IMPACTS...Travel will be difficult at times with delays possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest road conditions in Washington state, call 5 1 1. && $$ WAZ513-261200- /O.CON.KSEW.WW.Y.0019.000000T0000Z-210226T1800Z/ Olympics- including Hurricane Ridge 243 PM PST Thu Feb 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY ABOVE 2000 FEET... * WHAT...Snow expected above 2000 feet. Total snow accumulations of 8 to 12 inches with windy conditions at times with reduced visibility in blowing snow. * WHERE...Olympic mountains and valleys, including Hurricane Ridge. * WHEN...From 10 PM this evening to 10 AM PST Friday. * IMPACTS...Travel could be difficult with blowing snow and poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest road conditions in Washington state, call 5 1 1. && $$ www.weather.gov/seattle
079 WWUS46 KSEW 261158 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 358 AM PST Fri Feb 26 2021 WAZ567-270000- /O.CAN.KSEW.WS.W.0011.000000T0000Z-210227T0600Z/ /O.NEW.KSEW.WW.Y.0020.210226T1158Z-210227T0200Z/ Cascades of Whatcom and Skagit Counties- 358 AM PST Fri Feb 26 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING ABOVE 2000 FEET... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow continued above 2000 feet. Additional snow accumulations of 3 to 6 inches. * WHERE...Cascade mountains and valleys of Whatcom and Skagit Counties, including the Mount Baker Ski Area. * WHEN...Until 6 PM PST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest road conditions in Washington state, call 5 1 1. && $$ WAZ513-261300- /O.CAN.KSEW.WW.Y.0019.000000T0000Z-210226T1800Z/ Olympics- 358 AM PST Fri Feb 26 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Just a couple more inches of snow in the Olympics today. The advisory has been cancelled. $$ WAZ568-569-270000- /O.CON.KSEW.WS.W.0011.000000T0000Z-210227T0600Z/ Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- including Darrington, Baring, Stevens Pass, Skykomish, Snoqualmie Pass, Morton, Ashford, Packwood, Randle, Paradise, and Longmire 358 AM PST Fri Feb 26 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 2000 FEET... * WHAT...Heavy snow expected above 2000 feet. Windy conditions with reduced visibility in blowing snow at times. Additional snow accumulations of 10 to 18 inches. * WHERE...Cascade mountains including the Stevens and Snoqualmie Pass, and Mount Rainier National Park. * WHEN...Until 10 PM PST today. * IMPACTS...Travel will be difficult at times with delays likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest road conditions in Washington state, call 5 1 1. && $$ www.weather.gov/seattle
666 WWUS46 KSEW 262259 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 259 PM PST Fri Feb 26 2021 WAZ568-569-270600- /O.CON.KSEW.WS.W.0011.000000T0000Z-210227T0600Z/ Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- including Darrington, Baring, Stevens Pass, Skykomish, Snoqualmie Pass, Morton, Ashford, Packwood, Randle, Paradise, and Longmire 259 PM PST Fri Feb 26 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 2000 FEET... * WHAT...Additional snow showers, heavy at times, will move into the Cascades this evening. Expect wintry travel conditions with reduced visibility at times. Additional snowfall this evening of 5 to 10 inches is expected with a storm total of 10 to 30 inches for Thursday through this evening. * WHERE...Cascade mountains including the Stevens and Snoqualmie Pass, and Mount Rainier National Park. * WHEN...Until 10 PM PST today. * IMPACTS...Travel will be difficult at times with delays likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest road conditions in Washington state, call 5 1 1. && $$ WAZ567-270200- /O.CON.KSEW.WW.Y.0020.000000T0000Z-210227T0200Z/ Cascades of Whatcom and Skagit Counties- including Newhalem 259 PM PST Fri Feb 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING ABOVE 2000 FEET... * WHAT...Snow showers will continue with additional snow accumulation of 2 to 5 inches and a storm total of 10 to 20 inches for Thursday through this evening. * WHERE...Cascade mountains and valleys of Whatcom and Skagit Counties, including the Mount Baker Ski Area. * WHEN...Until 6 PM PST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest road conditions in Washington state, call 5 1 1. && $$ www.weather.gov/seattle
916 WWUS46 KSEW 270432 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 832 PM PST Fri Feb 26 2021 WAZ568-569-270900- /O.EXT.KSEW.WS.W.0011.000000T0000Z-210227T0900Z/ Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- including Darrington, Baring, Stevens Pass, Skykomish, Snoqualmie Pass, Morton, Ashford, Packwood, Randle, Paradise, and Longmire 832 PM PST Fri Feb 26 2021 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 1 AM PST SATURDAY ABOVE 2000 FEET... * WHAT...Heavy snow continued above 2000 feet. Additional snow accumulations of 3 to 5 inches. * WHERE...Cascade mountains of Pierce and Lewis Counties, including the Crystal Mountain Ski Area and Paradise on Mount Rainier, and Cascade mountains of Snohomish and King Counties, including Stevens Pass and Snoqualmie Pass. * WHEN...Until 1 AM PST Saturday. * IMPACTS...Travel may become difficult at times, especially across Stevens Pass and Snoqualmie Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest road conditions in Washington state, call 5 1 1. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 9:00 AM PST, 5 hours 48 minutes earlier.
Area forecast discussion, Feb 24, 9:00 AM PST, 5 hours 48 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
900 AM PST Wed Feb 24 2021
.SYNOPSIS...A break in the weather today will be short-lived and
the next front will reach Western Washington tonight. Strong onshore
flow will give periods of heavy mountain snow Thursday and Friday.
There will be a break in the weather on Saturday. A weak warm front
will reach the area Sunday followed by a cold front Sunday night.
&&
.SHORT TERM /TODAY THROUGH FRIDAY/...Most of Western Washington
will have sunshine today after some areas of morning low clouds and
fog. High clouds will increase, highs will be in the 40s. The next
front will reach Western Washington overnight, with a fropa around
daybreak. There are gale warnings and wind advisories in the
normally windier spots. A winter storm watch is up for the
Cascades, and periods of heavy mountain snow are likely from
Thursday morning through Friday night. And with westerly flow in the
wake of the front we ought to see the convergence zone wax and wane.
Seas could build to around 20 feet along the coast by daybreak
Friday. 19
.LONG TERM /SATURDAY THROUGH TUESDAY/...Showers from the
aforementioned system will linger into early Saturday, before
tapering. Conditions then look to dry as upper level ridging
traverses the region. There remains uncertainty in deterministic
and ensemble guidance regarding the extent of the drier weather,
however, as guidance does indicate some weaker systems riding the
ride and making their way into the area by early next week. Have
kept a chance of POPs in the forecast, however will have to see
how the forecast evolves over the next several days. 14
&&
.AVIATION...High pressure and offshore flow will bring dry and
stable conditions to western W today. The flow aloft is northerly.
Low clouds and fog are mainly near Puget Sound this morning but will
scatter and erode this afternoon for VFR conditions. Rain with our
next system will reach the coast after 06z tonight then spread
inland by 12z. Gusty S/SW winds expected through Thursday with this
system. 33
KSEA...Low clouds in the vicinity this morning with possible MVFR
cigs, then becoming VFR this afternoon. Winds generally 5 kt or
less. 33
&&
.MARINE...Seas will remain around 10-14 today over the Coastal
Waters and West Entrance. Otherwise, expect generally light offshore
winds as high pressure moves in.
Southerly flow will increase tonight ahead of our next incoming
system. This system will likely bring gales on Thursday with another
strong onshore push Thursday night. Strong post-frontal onshore flow
will continue into Friday with seas building to 20-25 feet. Winds
and seas will ease/subside over the weekend. 33
&&
.HYDROLOGY...The lowest reaches of the Chehalis River have
continued to rise overnight, so have kept the flood watch for
Grays Harbor County going. The crest at Porter may be very close
to flood stage late this morning, but is expected to gradually
recede throughout the remainder of the day. Additional precipitation
arrives tonight into Thursday, but with modest amounts and
relatively low snow levels, no additional river flooding is
expected at this time. 14
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Watch from this evening through Friday evening for
Cascades of Pierce and Lewis Counties-Cascades of Snohomish
and King Counties-Cascades of Whatcom and Skagit Counties.
Wind Advisory from 1 AM to 10 AM PST Thursday for Admiralty
Inlet Area-San Juan County-Western Skagit County-Western
Whatcom County.
Flood Watch through Thursday afternoon for Central Coast-Lower
Chehalis Valley Area-Olympics.
Wind Advisory from 10 PM this evening to 7 AM PST Thursday for
Central Coast-North Coast.
Winter Weather Advisory from 10 PM this evening to 10 AM PST
Friday for Olympics.
PZ...Small Craft Advisory until 4 PM PST this afternoon for Grays
Harbor Bar.
Gale Watch from Thursday afternoon through Friday morning for
Central U.S. Waters Strait Of Juan De Fuca-Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-West Entrance U.S. Waters Strait Of
Juan De Fuca.
Small Craft Advisory until 1 PM PST Thursday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-West Entrance U.S. Waters Strait Of
Juan De Fuca.
Gale Watch from this evening through Friday morning for
Admiralty Inlet-East Entrance U.S. Waters Strait Of Juan De
Fuca.
Gale Watch from this evening through Thursday afternoon for
Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory from 10 PM this evening to 1 PM PST
Thursday for Central U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 1 AM to 4 PM PST Thursday for Puget
Sound and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 10:09 PM PST | Winter Weather Advisory | SEW | 3 hr | |
| Feb 24, 3:34 AM PST | Winter Storm Watch | SEW | 11 hr | |
| Feb 24, 3:34 AM PST | Winter Weather Advisory | SEW | 48 hr | |
| Feb 24, 4:08 AM PST | Gale Watch | SEW | 10 hr | |
| Feb 24, 4:08 AM PST | Small Craft Advisory | SEW | 8 days | |
| Feb 24, 8:22 AM PST | Wind Advisory | SEW | San Juan | 32 hr |
| Feb 24, 2:21 PM PST | Gale Warning | SEW | 61 hr | |
| Feb 24, 3:12 PM PST | High Wind Watch | SEW | 12 hr |
Nearby
Winter Storm Warnings in Washington, 2021Every winter storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.